MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LS
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the device returned coiled in a zip locked bag.Product label on outer zip lock bag was verified and determined lot number as 0010040774.Device was decontaminated with cidex opa solution soak and tergazyme soak.Device returned attached to the cutter driver and a guidewire wrapped around the guidewire lumen.Bend in strain relief visible.Device returned with the flushing window open and the guidewire lumen detached from housing.Biologics/plaque visible inside the flushing window.A bend is visible on the housing approximately 2.9cm proximal from the distal tip.The cutter was visible inside the housing, 1.8cm distal to the cutter window.Thumbswitch was returned in the off position and could not advance/retract to move the cutter as a result of the bend in the strain relief.Stretching of the laser drilled coils visible adjacent to the cutter window.A photo received of the hawkone device after being used in the patient.Biologics are visible on the housing of the device.The guidewire is visibly attached to the hawkone device, inserted via the tip with the wire wrapped around the guidewire lumen.The guidewire lumen is seen to be detached from the proximal end of the tip of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use hawkone directional atherectomy along with with non-medtronic 7fr sheath and guidewire during procedure to treat a moderately calcified lesion in the left proximal to mid superficial femoral artery (sfa) with chronic total occlusion (cto-100%).The vessel was little tortuous.The vessel diameter and lesion length are 5mm and 150mm respectively.The lesion was pre and post dilated.Ifu was followed.It was reported that the device malfunctioned during use and the wire wrap occurred when removing the device from the patient.The device was removed within the sheath with resistance felt during removal.There was no cutter issues or detached components reported.The procedure was completed by pulling out device.No patient injury reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11364089
Report Number9612164-2021-00742
Device Sequence Number11024492
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public00643169968486
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberH1-LS
Device Catalogue NumberH1-LS
Device Lot Number0010040774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Initial Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight61